Copaxone Confusion!

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Copaxone Confusion!

Postby coral » Mon May 30, 2011 4:52 am

Hi,

I've been on Copaxone for 3 months and besides the nausea, vomiting and massive sore lumps it has generally been ok, until Friday. I injected into my stomach and when I took the needle out a lot of blood shot out, and then under the skin of my stomach it looked like red wine had been spilt - it spread down my leg and across my navel like poison. Then I got a weird metallic taste in my mouth, couldn't breathe and woke up on the bathroom floor. I was passed out for 10 minutes (guessing because I hit my head on the basin on the way down).

It really freaked me out - has anyone ever had anything like this? The nurse says I hit a vein, but I have injected into that spot before and I honestly don't know how to tell if there is a vein there or not? The whole area is now extremely painful, swollen and blood red. I don't want to switch to the interferons but really don't know what to do?

Any feedback would be really appreciated, thank you!
User avatar
coral
Newbie
 
Posts: 1
Joined: Sun May 29, 2011 3:00 pm

Advertisement

Postby carolsue » Mon May 30, 2011 10:19 am

That sounds like an awful experience! If you hit a vein on Copaxone, you could hit one just as easy with Rebif and Betaseron. They all use pretty much the same size needles for the subcutaneous delivery. They're just less frequent. Question, do you bunch up your flesh before sticking the needle into it? All I can advise is that if you're thin, try not to go the full depth of the needle. The layer of fat you want to target may not be very thick. I sure hope you don't have to go through that again.
User avatar
carolsue
Family Elder
 
Posts: 166
Joined: Sun Jul 25, 2004 3:00 pm
Location: Sunnydale, USA

Re: Copaxone Confusion!

Postby euphoniaa » Tue May 31, 2011 3:26 pm

coral wrote:Hi,

I've been on Copaxone for 3 months and besides the nausea, vomiting and massive sore lumps it has generally been ok, until Friday. I injected into my stomach and when I took the needle out a lot of blood shot out, and then under the skin of my stomach it looked like red wine had been spilt - it spread down my leg and across my navel like poison. Then I got a weird metallic taste in my mouth, couldn't breathe and woke up on the bathroom floor. I was passed out for 10 minutes (guessing because I hit my head on the basin on the way down).

It really freaked me out - has anyone ever had anything like this? The nurse says I hit a vein, but I have injected into that spot before and I honestly don't know how to tell if there is a vein there or not? The whole area is now extremely painful, swollen and blood red. I don't want to switch to the interferons but really don't know what to do?

Any feedback would be really appreciated, thank you!

Hi Coral,

YIKES!! How disturbing! I see this is your first post, so you may not have seen there's an entire sub-forum here on Copaxone (plus forums on all the other MS meds). You might get some good info there.

I've been looking that forum over, because after 8 years of accepting my non-med approach, my neuro finally ordered me to take a CRAB med - any CRAB med - at my visit last week (in a stern voice). She settled on Copaxone, but I'm basically med-phobic and I doubt I'll take it now, after 38 years of MS without a med. :)

Anyway, I haven't seen your particular incident yet, although I'm sure I've read about people hitting a vein with their injections somewhere on here. I'm also concerned about the nausea, vomiting, and passing out, which are much more rare than the lumps.

Here's a link to the whole Copaxone prescribing info, which lists all the reported "adverse events" and percentages - and doesn't even mention gushing blood or passing out. Yikes again.
http://www.sharedsolutions.com/pdfs/Pre ... ation.aspx

Please, please contact your neuro right away with your experiences. After 8 years reading about injection incidents that are worse than anything I've ever experienced with MS, I always wonder whether the neuros know how bad they can be - and how scary. Patients usually say they've called people like Shared Solutions first, and often don't want to bother their neuros.

I personally don't even consider "nausea, vomiting and massive sore lumps" okay at all. And I find the rest of your experience truly terrifying! (Did I mention my medphobia.... :) )

Keep us posted on how you're doing and what your doc says about it. Good luck!
Dx'd with MS & HNPP (hereditary peripheral neuropathy) 7/03 but must have had MS for 30 yrs before that. I've never taken meds for MS except 1 yr experiment on LDN. (I found diet, exercise, sleep, humor, music help me the most.)
User avatar
euphoniaa
Family Elder
 
Posts: 691
Joined: Sat Jul 15, 2006 3:00 pm
Location: midwest U.S.

Postby sous » Sun Jun 05, 2011 10:59 am

I am sure it was a frightening experience..
I read once a tip regarding injection, and am using it now with my copaxone. Tilt the needle a bit, so as to inject in a slight angle, and not vertical on skin... It makes the needle insertion so smooth..
good luck
User avatar
sous
Family Member
 
Posts: 25
Joined: Fri Jan 01, 2010 4:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service